MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 32375
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stiffener got detached and perforated the kidney hilum.The target lesion was located in the kidney area.A flexima catheter drainage was selected for use.During the procedure, it was noted that the hub of the stiffener got detached, causing the stiffener to advance the catheter and perforate the kidney hilum.The device was removed with ease.A new nephrostomy tube was placed, since the perforated renal pelvis will heal on its own.The physician reviewed the ct and there was no blood vessel medial to the site of perforation.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned to boston scientific for analysis.The product was returned with its original pouch and the pouch information matches with the complaint information.Visual inspection revealed that only the hub cannula and an accessory were returned for analysis.This confirms that the metal cannula, which was not returned, was separated from the hub.No further issues were observed.
 
Event or Problem Description
It was reported that the stiffener got detached and perforated the kidney hilum.The target lesion was located in the kidney area.A flexima catheter drainage was selected for use.During the procedure, it was noted that the hub of the stiffener got detached, causing the stiffener to advance the catheter and perforate the kidney hilum.The device was removed with ease.A new nephrostomy tube was placed, since the perforated renal pelvis will heal on its own.The physician reviewed the ct and there was no blood vessel medial to the site of perforation.No patient complications were reported.Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.Only hub cannula and an accessory were returned for analysis.It is evidencing the separation of the metal cannula from the hub.The pouch was returned, and it was observed that the pouch information matches with the complaint information.No issues were observed in the devices.

Brand Name
FLEXIMA
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17426226
Report Number2124215-2023-37697
Device Sequence Number5955609
Product Code GBO
UDI-Device Identifier08714729323303
UDI-Public08714729323303
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model Number32375
Device Catalogue Number32375
Device Lot Number0030802191
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight66 KG